Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Intermediate boundary conditions for time-split methods applied to hyperbolic partial differential equations

Author: Randall J. LeVeque
Journal: Math. Comp. 47 (1986), 37-54
MSC: Primary 65M05; Secondary 76B15
MathSciNet review: 842122
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: When time-split or fractional step methods are used to solve partial differential equations numerically, nonphysical intermediate solutions are introduced for which boundary data must often be specified. Here the appropriate boundary conditions are derived for splittings of hyperbolic problems into subproblems with disparate wave speeds. Numerical experiments are performed for the one-dimensional shallow water equations, a quasilinear system with inflow-outflow boundaries. Stability of the initial-boundary value problem is demonstrated for boundary conditions of the type derived here.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05, 76B15

Retrieve articles in all journals with MSC: 65M05, 76B15

Additional Information

Keywords: Time-split method, fractional step method, boundary conditons for finite-difference approximations
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society